Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 107, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2001, 10:42 AM MDT for Cherry County, Keya Paha County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 30, 2001, 10:42 AM MDT (16:42 UTC)
- Expired
- Jun 30, 2001, 11:15 AM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:45 AM MDT | Hail 1 | Sparks, NE | |
| Jun 30, 10:45 AM MDT | Thunderstorm Wind 60 E | Sparks, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 301643
SVRLBF
NEC031-103-301715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 AM CDT SAT JUN 30 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1215 PM CDT
* AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SPARKS...OR ABOUT 14 MILES EAST OF
VALENTINE...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER FARM AND RANGELANDS OF WESTERN KEYA PAHA AND EXTREME NORTHEAST
CHERRY COUNTIES.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REP*ORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4307 10029 4294 10046 4284 10041 4285 10021
4279 10000 4298 9991
$$
M. MUTCHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:53 AM MDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jun 30, 12:53 AM MDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 153 AM CDT SAT JUN 30 2001 ...CHC OF THUNDERSTORMS AND TEMPS ARE CHALLENGES THRU PERIOD... PERSISTENT UPPER LEVEL PATTERN WITH RIDGE OVER DESERT SOUTHWEST... LOW OVER HUDSON/S BAY. UPPER LEVEL TROUGH OVER SOUTHEAST STATES CONTINUES TO RETROGRADE...AND IS FORECAST TO WEAKEN AND HEAD SOUTH BY MONDAY. AT THE SURFACE...SOME RELIEF FROM HEAT MAY BE ON THE WAY FOR MISSOURI RIVER VALLEY SUNDAY AS CANADA HIGH SLIDES SOUTH. TEMPS HAVE BEEN 5 DEGREES ABOVE GUIDANCE FORECASTS ALL THIS PAST WEEK...AND SEE NO REASON WHY SATURDAY WOULD BE DIFFERENT. WARM FRONT TO SET UP SOMEWHERE ALONG THE NEB-SD BORDER BY 18Z SAT... SINKING SOUTH WITH LOW PRESSURE CENTER BY 06Z TOWARD GLD AS CANADA HIGH BEGINS TO ENTER AREA. SMALL VORT MAXES TRAVERSING CWA FROM NORTHWEST TO SOUTHEAST DURING THE DAY MAY KICK OFF BRIEF ROUNDS OF SHOWERS AND STORMS...BUT NOT UNTIL 00Z SUNDAY DOES THE MAIN VORT MAX ENTER CWA IN NORTH CENTRAL NEBRASKA...PLUNGING SOUTH. SATURDAY EVENING LOOKS TO BE ACTIVE ACROSS MOST OF CWA. MAIN THREAT FOR SVR WOULD LIKE BE ACROSS EASTERN HALF OF CWA...BUT DUE TO UNCERTAINTY OF MODEL TRACK THE CURRENT SWODY1 LOOKS OK. SWODY1 MENTIONS ADEQUATE DIRECTIONAL SHEAR TO SUPPORT ROTATION AND LARGE HAIL. SHOWERY ACTIVITY PRIOR TO MAIN ONSET OF CONVECTION WILL LAY OUT BOUNDARIES ACROSS CWA. NOT CLEAR IF UPPER LEVEL TROUGH SWINGING THROUGH CANADA NORTH OF MN WILL ADD ENERGY TO OUR AREA DURING THE EVENING...BUT IT WILL AT LEAST HELP PUSH CONVECTION SOUTH. SUNDAY...STRONG BAROCLINIC ZONE TO SET UP AS SURFACE HIGH PRESSURE FROM CANADA SINKS SOUTHEAST TOWARD WISCONSIN. TEMP GRAD ACROSS CWA WILL BE RATHER STEEP...RANGING FROM NEAR 90 IN SOUTHWEST CWA TO 60 IN ONL AREA. SOUTHEAST SURFACE WINDS WILL POOL MOISTURE AND DEWPOINTS IN THE 50S OVER MUCH OF CWA SUNDAY MORNING...AND AVN HAS DEWPOINTS PROGGED TO REACH MID 60S BY SUNDAY AFTERNOON. ANOTHER VORT MAX ENTERING NORTHWEST PORTION OF CWA 00Z MONDAY WILL MOVE SOUTHEAST ACROSS CWA PER AVN...MAKING FOR MORE CHANCES OF SCT SHRA/TSRA ACTIVITY SUNDAY EVENING. AVN FASTER BY ABOUT 6 HOURS WITH THIS FEATURE THAN ETA. BOTH MODELS SIMILAR WITH TIMING OF SECOND MAJOR VORT MAX TO ENTER NORTH CENTRAL NEB NR VTN BY 12Z MONDAY. TEMPS SHOULD BE CLOSER TO GUIDANCE VALUES MONDAY ACROSS CWA AS IT APPEARS THERE WILL BE SOME CLOUDS ALL DAY AS WELL. EXTENDED...TUESDAY LOOKS LIKE IT MAY BE DRY...BUT AS WESTERN RIDGE AMPLIFIES...RIDGE RUNNERS OVER AREA IN NORTHWEST FLOW CONTINUE TO BE PROBLEMATIC. MRF QPF FIELDS VERY NOISY. SFC HI TO PUSH IN THURSDAY. WILL NOT CHANGE CURRENT EXTENDED UNLESS NEW MRF SHOWS BIG CHANGES. .LBF...NONE. SLM
In the hours before
Special weather statement, Jun 30, 10:11 AM MDT, 31 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-302045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1111 AM CDT SAT JUN 30 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. A SEMI STATIONARY FRONT WILL MOVE SLOWLY SOUTH ACROSS THE STATE TODAY...AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE CONVERGENT WIND FLOW BETWEEN THESE SYSTEMS WILL PRODUCE UPSLOPE FLOW ACROSS THE NORTHWEST THIS AFTERNOON. ONGOING THUNDERSTORMS WILL ENTER NORTH CENTRAL NEBRASKA EARLY THIS AFTERNOON FROM THE NORTH...AND AS THEY PROGRESS INTO AN INCREASINGLY UNSTABLE ATMOSPHERE...SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHWEST PORTION OF THE OUTLOOK AREA LATE THIS AFTERNOON...MAINLY WEST OF A LINE FROM VALENTINE...TO MULLEN AND LISCO LINE. THE STORMS ARE EXPECTED TO MOVE TO THE SOUTH AND EAST...ADVANCING THROUGH THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WITH THE PRIMARY SEVERE WEATHER THREAT TO BE LARGE HAIL. DP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:02 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 43 min |
| Jun 29, 6:36 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 39 min |
| Jun 29, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Jun 29, 6:44 PM MDT | Tornado Warning | LBF | Cherry | 61 min |
| Jun 29, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 63 min |
| Jun 29, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.